Florida, 2006

Funnel Cloud in Florida, July 26, 2006

July 26, 2006 · NWS JAX · 1 event in 1 county or zone

A funnel cloud was sighted near Highway 207 in Flagler Estates.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A funnel cloud was sighted near Highway 207 in Flagler Estates.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 1:30 PM EST, 5 hours 35 minutes earlier.

Area forecast discussion, Jul 26, 1:30 PM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT WED JUL 26 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
SUBSIDENCE ALOFT FROM 500MB RIDGING BUILDING INTO THE FORECAST AREA
IS KEEPING A LID ON CONVECTION SO FAR. THIS HAS ALLOWED TEMPS TO
WARM INTO THE LOWER/MID 90S AND WITH LOWER/MID 70S DEWPOINTS HEAT
INDICES OF 100 TO 105 ARE COMMON AS WELL AS CAPE VALUES ABOVE
3000-4000J AND THIS WILL LEAD TO SOME VERY STRONG STORMS THIS
AFTERNOON WITH GUSTY WINDS OF 50 MPH AND EXCESSIVE LIGHTNING AND
WILL ADD THIS WORDING TO THE AFTERNOON PACKAGE. MODELS ARE ALL
POINTING TOWARD THE U.S. 301/17 CORRIDORS FOR THE BEST POPS THIS
EVENING AS THE ATLC COAST SBRZ WILL MOVE INLAND AND INTERACT WITH
BOUNDARIES ALONG THE ST JOHNS RIVER BASIN. STORMS SHOULD CONTINUE
UNTIL AT LEAST SUNSET WITH SOME STORMS LINGERING UNTIL MIDNIGHT.

FOR THU...RIDGE AXIS WILL SETTLE DIRECTLY OVER THE FORECAST AREA
WITH A NEAR CLIMO DAY OF POPS IN THE 30-40% RANGE AND THE BEST AXIS
OF PCPN ALONG THE U.S. 301/17 CORRIDORS ONCE AGAIN. CONVECTION WILL
ONCE AGAIN BE DELAYED UNTIL THE MID AFTERNOON HOURS AND WILL LEAD TO
MAX TEMPS IN THE MID/UPPER 90S AND HEAT INDICES OF 100 TO 105.

FOR FRI...RIDGE AXIS WILL SLIDE SLIGHTLY NORTHWARD AND SETTLE ACRS
SRN GA AND ENOUGH MOISTURE IN THE AREA WILL KEEP 30-40% POPS ACRS
THE FORECAST AREA...BUT INCREASE IN EASTERLIES ACRS FLORIDA WILL
PUSH BEST TSTM AXIS ZONE INTO THE U.S. 301/I-75 CORRIDORS. THIS WILL
ALLOW FOR MORE OF A NOONTIME START TO CONVECTION AND HOLD DOWN TEMPS
JUST A BIT WITH MORE LOWER 90S PREVALENT AND HEAT INDICES A BIT
CLOSER TO 100 DEGREES.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...
NEW LOOK AT 12Z GFS TAKES A DIFF ROUTE WITH THE EASTERLY WAVE TRACK
AND KEEPS IT A BIT FURTHER SOUTH OF THE JAX FORECAST AREA WITH NOT
AS GREAT AN IMPACT AS EXPECTED.
FOR SAT...SELY MEAN LAYER FLOW AND MODERATE AMOUNTS OF MOISTURE
SHOULD ALLOW FOR A 20-40% POP DISTRIBUTION WITH HIGHEST AMOUNTS ACRS
THE INLD PORTIONS OF THE CWA.
FOR SUN...WHILE THE EASTERLY WAVE PASSES SOUTH OF THE FORECAST AREA
IT APPEARS AS THOUGH SOME DRIER AIR WILL FILTER INTO THE REGION ACRS
NERN FL WITH 20% POPS THERE AND 30-40% POPS REMAINING ACRS SERN GA.
FOR MON...AS EASTERLY WAVE PASSES SE OF THE REGION SOME MOISTURE
COMES NORTHWARD IN SELY FLOW AND ENHANCES POPS INTO THE 30-50% RANGE
BY MONDAY AFTERNOON.
FOR TUE AND WED...REMNANTS OF EASTERLY WAVE PUSH INTO ERN GOMEX WITH
COPIOUS AMOUNTS OF MOISTURE STREAMING NORTHWARD ACRS THE FORECAST
AREA WITH POPS INCREASING INTO THE 40-60% RANGE WITH NUMEROUS
SHOWERS AND TSTMS.
MAX TEMPS WILL REMAIN ABOVE NORMAL AND HOT (MID 90S) OVER THE
WEEKEND THEN FALL OFF INTO THE LOWER 90S (NEAR CLIMO) FOR EARLY NEXT
WEEK.

&&

.MARINE...NO REAL CHANGES IN THE MODEL SOLUTIONS FOR THE SHORT
TERM...SO A PRETTY STRAIGHTFORWARD FORECAST WITH DEVELOPING
SOUTHEAST TO SOUTHWEST FLOW THROUGH THE PERIOD. THE MAIN CHANGE WAS
TO UPDATE LONG TERM TO REFLECT THE MORE SOUTHERLY SOLUTION OF GFS
FOR THE LATTER HALF OF THE WEEKEND WRT TROPICAL WAVE. THIS SHOULD
ALLOW FOR A MORE PERSISTENT SOUTHEAST FLOW ACROSS THE REGION AS
OPPOSED TO PREVIOUS GRIDS WHICH SHOWED A RETURN TO SOUTHWEST.

&&

.FIRE WEATHER...WITH TEMPERATURES APPROACHING 95 ON THU OVER THE
SUWANNEE VALLEY AND A GOOD MIXING PROFILE GENERATING DEWPOINTS IN
THE UPPER 60S...RH VALUES MAY TOUCH 35% BRIEFLY. NO WATCHES OR
WARNINGS BUT HAVE HIGHLIGHTED IN THE TEST PORTION OF FIRE WEATHER
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  98  74  95 /  30  30  30  40
SSI  76  93  78  90 /  40  30  30  30
JAX  73  95  74  93 /  40  30  30  30
SGJ  75  90  77  88 /  40  30  20  40
GNV  73  94  73  93 /  40  40  30  40
OCF  74  94  73  92 /  50  40  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX/AVIATION...DEESE
Hazardous weather outlook, Jul 26, 9:30 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT WED JUL 26 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1030 AM EDT WED JUL 26 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MAXIMUM TEMPERATURES IN THE LOWER TO MID 90S THIS AFTERNOON WILL
COMBINE WITH HIGHER HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT
INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS MOST OF THE FORECAST AREA. THE GREATEST CONCERN WILL BE
FREQUENT LIGHTNING...PERIODS OF HEAVY RAINFALL AND GUSTY WINDS.
STORM MOTION WILL BE TO THE SOUTHEAST AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
SATURDAY..MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE
SEABREEZES. SLOW STORM MOTION ON THURSDAY WILL ALLOW LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. LATE SUNDAY AND
MONDAY...A WEAK FRONT WILL MOVE INTO THE AREA WHICH WILL INCREASE
RAIN CHANCES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/HESS

In the hours before

Local storm report, Jul 26, 6:21 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FUNNEL CLOUD     10 WSW BUNNELL          29.41N 81.41W
07/26/2006                   FLAGLER            FL   EMERGENCY MNGR

&&

ARS
Local storm report, Jul 26, 6:23 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
723 PM EDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     WATER SPOUT      10 WSW BUNNELL          29.41N 81.41W
07/26/2006                   FLAGLER            FL   EMERGENCY MNGR

            LARGE WATERSPOUT ON CRESCENT LAKE DISSIPATED.

&&

ARS
Special weather statement, Jul 26, 6:29 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
729 PM EDT WED JUL 26 2006

FLZ032-270000-
CLAY-
729 PM EDT WED JUL 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM
EDT...

AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLAY COUNTY...OR 14 MILES SOUTH OF
FRUIT COVE...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Jul 26, 6:52 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 PM EDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     WATER SPOUT      CRESCENT CITY           29.44N 81.52W
07/26/2006                   PUTNAM             FL   PUBLIC

            WATER SPOUT IN LAKE STELLA DISSIPATED BEFORE HITTING
            LAND.

&&

PP
Special weather statement, Jul 26, 7:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT WED JUL 26 2006

FLZ037-270045-
PUTNAM-
800 PM EDT WED JUL 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM
EDT...

AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF ORANGE MILLS...OR
OVER HASTINGS...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND ORANGE MILLS AND BOSTWICK THROUGH 845
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 26, 7:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT WED JUL 26 2006

FLZ038-270045-
FLAGLER-
800 PM EDT WED JUL 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM EDT...

AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
FLAGLER BEACH TO 12 MILES SOUTHWEST OF BUNNELL...MOVING EAST AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BUNNELL
AND FLAGLER BEACH THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Putnam

When
July 26, 7:05 PM EST
Where
Putnam County, 5 mi NE of Palatka
Reported by
LAW ENFORCEMENT
Coordinates
29.609, -81.744 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517245.